MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PERMACOL; MESH, SURGICAL

SOFRADIM PRODUCTION SAS PERMACOL; MESH, SURGICAL
Model Number P152840
Medical Device Problem Codes Material Erosion (1214); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Erosion (1750); Purulent Discharge (1812); Emotional Changes (1831); Fever (1858); Fistula (1862); Hypersensitivity/Allergic reaction (1907); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Perforation (2001); Discharge (2225); Excessive Tear Production (2235); Hernia (2240); Injury (2348); Impaired Healing (2378); Fluid Discharge (2686); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incarcerated recurrent ventral hernia.It was reported that after implant, the patient experienced fistula, enterocutaneous fistula draining feculent material through skin, dense adhesions, mesh that had eroded into the bowel, infection, dense inflammatory tissue, and serosal tear.Post-operative treatment included small bowel resection, wound vac and multiple revision surgeries.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.Additional information: a4 (weight in lbs), corrected information: h6 (removed (b)(6)).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incarcerated recurrent ventral hernia.It was reported that after implant, the patient experienced fistula, enterocutaneous fistula draining feculent material through skin, dense adhesions, mesh that had eroded into the bowel, infection, dense inflammatory tissue, and serosal tear.Post-operative treatment included small bowel resection, take down of entercutaneous fistula with segmental enterectomy with primary anastomosis, wound vac and multiple revision surguries.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.Additional information: a5b, b5, b6, g4, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incarcerated recurrent ventral hernia.It was reported that after implant, the patient experienced fistula, enterocutaneous fistula draining feculent material through skin, dense adhesions, mesh that had eroded into the bowel, infection, dense inflammatory tissue, purulent drainage, fever, and serosal tear.Post-operative treatment included small bowel resection, take down of entercutaneous fistula with segmental enterectomy with primary anastomosis, wound vac, jp drains, tpn, and multiple revision surgeries.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incarcerated recurrent ventral hernia.It was reported that after implant, the patient experienced mental pain, pain/suffering, disability, impairment, loss of enjoyment of life, hernia recurrence, infection, adhesions, erosion, fistula, enterocutaneous fistula draining feculent material through skin, open wound, dense inflammatory tissue, purulent drainage, fever, and serosal tear.Post-operative treatment included small bowel resection, take down of entercutaneous fistula with segmental enterectomy with primary anastomosis, wound vac,jp drains, tpn, and multiple revision surgeries.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incarcerated recurrent ventral hernia.It was reported that after implant, the patient experienced inflammation, allergic reaction, perforation, mental pain, pain/suffering, disability, impairment, loss of enjoyment of life, hernia recurrence, infection, adhesions, erosion, fistula, enterocutaneous fistula draining feculent material through skin, open wound, dense inflammatory tissue, purulent drainage, fever, and serosal tear.Post-operative treatment included medication, ct scan, small bowel resection, take down of enterocutaneous fistula with segmental enterectomy with primary anastomosis, opening of wound with washout and pulse lavage irrigation, wound vac, jp drains, tpn, and multiple revision surgeries.
 
Additional Manufacturer Narrative
Additional info: a4, b5, b7, h6 (patient codes, imf codes).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PERMACOL
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key8716264
Report Number9617613-2019-00105
Device Sequence Number19338419
Product Code FTM
UDI-Device Identifier10884523000245
UDI-Public10884523000245
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Model NumberP152840
Device Catalogue NumberP152840
Device Lot Number12B1201
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer06/12/2019
06/12/2019
09/22/2021
10/13/2021
08/07/2024
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date01/09/2020
03/03/2020
10/13/2021
10/28/2021
08/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexFemale
Patient Weight125 KG
Patient RaceBlack Or African American